Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 1, 2018, 2:08 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 2, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 2:08 PM MDT (20:08 UTC)
- In effect from
- Apr 2, 2018, 1:00 PM MDT
- Expired
- Apr 2, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3999 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS84 KEPZ 012008 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 208 PM MDT Sun Apr 1 2018 ...GUSTY WEST-SOUTHWEST WINDS RETURN MONDAY AS VERY DRY CONDITIONS REMAIN IN PLACE... .Pair of upper level systems approaching the region late today, will generate gusty west-southwest winds across southern New Mexico and far west Texas Monday afternoon. Min RH values to the single digits are expected. With an abundance of very low fine fuel moistures in place, the likelihood is high for development of critical fire conditions Monday afternoon through early Monday evening. NMZ110>113-TXZ055-056-021400- /O.UPG.KEPZ.FW.A.0008.180402T1900Z-180403T0200Z/ /O.NEW.KEPZ.FW.W.0008.180402T1900Z-180403T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 208 PM MDT Sun Apr 1 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM MDT Monday. * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest 20 to 30 mph with gusts to 40 mph. * HUMIDITY...7 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
2 follow-up statements
941 WWUS84 KEPZ 021305 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 705 AM MDT Mon Apr 2 2018 ...GUSTY WEST-SOUTHWEST WINDS RETURN TODAY AS VERY DRY CONDITIONS REMAIN IN PLACE... .An upper level system moving across the region today, will generate gusty west-southwest winds across southern New Mexico and far west Texas. Min RH values to the single digits are expected. With an abundance of very low fine fuel moistures in place, the likelihood is high for development of critical fire conditions this afternoon through early evening. NMZ110>113-TXZ055-056-022115- /O.CON.KEPZ.FW.W.0008.180402T1900Z-180403T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 705 AM MDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest 20 to 30 mph with gusts to 45 mph. * HUMIDITY...6 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
682 WWUS84 KEPZ 021957 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 157 PM MDT Mon Apr 2 2018 ...GUSTY WEST-SOUTHWEST WINDS RETURN TODAY AS VERY DRY CONDITIONS REMAIN IN PLACE... .An upper level system will continue moving across the region today and generate gusty west-southwest winds across southern New Mexico and far west Texas. Min RH values to the single digits are in place areawide. With an abundance of very low fine fuel moistures in place, critical fire weather conditions will continue through early evening. NMZ110>113-TXZ055-056-030200- /O.CON.KEPZ.FW.W.0008.000000T0000Z-180403T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 157 PM MDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest 20 to 30 mph with gusts to 45 mph. * HUMIDITY...5 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:33 AM MDT, 11 hours 35 minutes earlier.
Area forecast discussion, Apr 1, 2:33 AM MDT, 11 hours 35 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
233 AM MDT Sun Apr 1 2018
.SYNOPSIS...
Westerly winds will bring warm dry weather across southern New
Mexico and west Texas for most of this week. A deep low pressure
system to the northeast will combine with a passing upper
disturbance to generate windy conditions with blowing dust Monday
afternoon and early evening. A weak cold front will cause slightly
cooler near normal temperatures on Wednesday.
&&
.DISCUSSION...
Westerly flow with passing weak flat ridge aloft will bring warm
dry weather again across southern New Mexico and west Texas today.
However upper trough entering Baja and southern California from
the west will also pull very abundant upper tropospheric moisture
into the region resulting in extensive cirrus/high cloud coverage.
Northern portion of upper trough to the west will phase with a
second upper wave to the north and pass across the Rocky Mountains
on Monday. This scenario will cause mid level gradients to
further strengthen. Concurrently increasing downslope warming plus
trough dynamics will induce strong lee cyclogenesis over eastern
Colorado with surface pressure falling to 985 mb at low center.
Cyclonic circulation associated with this feature will cover a
large area including New Mexico and west Texas with surface
pressure gradients also strengthening in the afternoon and
evening. The westerly winds will also maintain inflow of warm dry
air in the low and mid levels and with diurnal warming should
result in dry lapse rates from the surface to 600 mb. Overall
situation therefore will generate windy conditions across the CWA
with wind speeds around advisory criteria mainly mountain and
southern zones.
Upper wave and lee cyclone will move east into the plains by
Tuesday which in turn will relax gradients and allow for
diminishing winds. Tuesday night a weak cold front will move east
to west across thew CWA with easterly winds behind the front
advecting slightly cooler but a much modified and shallow Canadian
air mass. This will result in high temperatures only cooling to
near normal Wednesday afternoon.
Thursday through next weekend zonal flow aloft over low level
westerly winds will again sustain transport of warm dry air mass
resulting in dry weather with above normal temperatures and low
humidity. Passing weak disturbances and lee surface troughing to
the east may produce periods of breezy to marginally windy
conditions later periods.
&&
.AVIATION...valid 01/12z-02/12z.
VFR conditions with skies FEW120 BKN-OVC250. Surface winds
around 10-20kt with gusts around 30kt in the afternoon.
&&
.FIRE WEATHER...
Westerly winds will bring warm dry weather across southern New
Mexico and west Texas for most of this week. A deep low pressure
system to the northeast will combine with a passing upper
disturbance to generate windy conditions with blowing dust Monday
afternoon and early evening. Winds will gust around 40 to 50 mph
Monday afternoon and early evening with the combination of strong
winds and low humidity resulting in Red Flag conditions. A weak
cold front will cause slightly cooler near normal temperatures on
Wednesday followed by warmer dry weather and above normal
temperatures Thursday through Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 85 57 83 57 / 0 0 0 0
Sierra Blanca 82 55 80 54 / 0 0 0 0
Las Cruces 82 51 80 51 / 0 0 0 0
Alamogordo 82 51 80 51 / 0 0 0 0
Cloudcroft 64 40 59 39 / 0 0 0 0
Truth or Consequences 82 51 79 51 / 0 0 0 0
Silver City 74 43 70 43 / 0 0 0 0
Deming 81 48 79 47 / 0 0 0 0
Lordsburg 80 47 77 46 / 0 0 0 0
West El Paso Metro 81 56 81 56 / 0 0 0 0
Dell City 87 53 84 52 / 0 0 0 0
Fort Hancock 86 56 84 55 / 0 0 0 0
Loma Linda 80 53 78 52 / 0 0 0 0
Fabens 85 55 84 55 / 0 0 0 0
Santa Teresa 83 53 81 53 / 0 0 0 0
White Sands HQ 83 55 80 54 / 0 0 0 0
Jornada Range 82 50 80 49 / 0 0 0 0
Hatch 86 49 81 49 / 0 0 0 0
Columbus 83 51 81 51 / 0 0 0 0
Orogrande 83 54 80 53 / 0 0 0 0
Mayhill 70 45 69 45 / 0 0 0 0
Mescalero 69 44 68 44 / 0 0 0 0
Timberon 67 43 66 42 / 0 0 0 0
Winston 74 42 71 42 / 0 0 0 0
Hillsboro 80 48 76 48 / 0 0 0 0
Spaceport 83 49 79 48 / 0 0 0 0
Lake Roberts 74 38 69 39 / 0 0 0 0
Hurley 75 43 73 43 / 0 0 0 0
Cliff 79 41 75 42 / 0 0 0 0
Mule Creek 75 45 72 43 / 0 0 0 0
Faywood 78 44 74 45 / 0 0 0 0
Animas 81 46 79 46 / 0 0 0 0
Hachita 83 48 79 47 / 0 0 0 0
Antelope Wells 82 49 78 48 / 0 0 0 0
Cloverdale 77 46 74 45 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Monday afternoon through Monday evening
for NMZ111>113.
Wind Advisory from 3 PM to 9 PM MDT Monday for NMZ402>408-410-
411-413.
Wind Advisory from noon to 9 PM MDT Monday for NMZ414>416.
TX...Fire Weather Watch from Monday afternoon through Monday evening
for TXZ055-056.
Wind Advisory from 3 PM to 9 PM MDT Monday for TXZ418-419.
&&
05 RogashHazardous weather outlook, Apr 1, 5:15 AM MDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 515 AM MDT Sun Apr 01 2018 NMZ401>417-TXZ418>424-021315- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 515 AM MDT Sun Apr 01 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy Monday afternoon and early evening with winds gusting around 40 to 50 mph most locations but with gusts around 60 mph possible higher mountains and along eastern slopes and mountain passes. Blowing dust may lower the visibility to under a mile over a few locations including along portions of Interstate 10 between El Paso and Las Cruces and also around Deming and Lordsburg. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:53 AM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 42 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.